Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Choosing your "recreational" meds
Jul 3, 2006

This point could equally be made in "Managing side effects". - I want to warn fellow readers after a terrifying experience last weekend.

I am I guess what you would describe as a chronic ecstacy user: -I've taken it several times a month for many years, and I guess I'd say I'm "socially adicted" to it.

I have been taking a combination of Reyataz, Norvir and Truvada since January, with no significant side effects: -I've taken ecstacy fairly regularly since then, but nothing like what happened to me this weekend just gone has ever occured before.

I went out to a club (thank god I wasn't on my own) and I took a single pill, -in a "normal" evening, I might easily have consumed 3 or 4. I got high quite quickly, and was dancing and generally having fun, I came down a bit, and then about half an hour later, I was high again, this time I was as high as I have ever been, but still having fun. I came down again.... -and about half an hour later it hit me a third time, but much stronger, at this point, I realised what must be happening to me, and was glad when the effects subsided,as I was really not enjoying it by this point. The forth time it happened.... -It was perhaps the most terrifying experience of my life, I really thought I was going to die, I managed to keep my breathing calm, but I just clung onto my friend until I was able to walk out of there.... -We walked for a long time along the River Thames, and thank God it didn't happen again. I had done nothing different to what I have done on many evenings, there's no explanation as to what was different this time: -The pill that I took was of a type I'd had before, so it wasn't even a case of it being extra strong.

So, to everyone out there taking norvir, please think twice about ecstacy: -If this can happen to me, it can happen to anyone.

Yours

Shaken and stirred.

London

Response from Dr. Wohl

Thanks.

DW



Previous
increase wbc/cd4 and lower viral
Next
When to start medications?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement